Couldn't find what you looking for?

TRY OUR SEARCH!

My wife was diagnosed with Parkinson's plus at The Cleveland clinic. She has developed symptoms of schizophrenic behavior(thinking there are people hiding in the closets of the house,etc.) and is on seroquel as an antipsychotic, which doesn't seem to help. What can I expect as her near and long term future? So far, the medical community thinks she should be at home, how do I know when she should be in an institution?

Loading...

Wish I would have seen this post sooner. My husband was also exhibiting
paranoia and obsessive behavior months after being diagnosed with Parkinson's. It was hell. We later learned his new and frightening behaviors might possibly be due to his medications.
Once we discontinued his use of Mirapex, a dopamine agonist
commonly prescribed for Parkinson's patients, those behaviors dwindled then disappeared altogether. He regained his sanity and his happiness.
Life is good again.
Please examine her medications. If she is using any dopamine agonist,
consider this post.
Reply

Loading...

My husband has been displaying the same symptoms as your husband and he has been taking Mirapex since October 2007. He left home in July 2007 and has been in little contact since. He leads a very secretive life and I can get no help from anyone, What drug was your husband prescribed? How is he now? I would be grateful for any advice. My e mail address is **** I live in Northern Ireland and can get no help here at all.

**edited by moderator**emails not allowed**
Reply

Loading...

All medications used to treat Parkinson's disease could cause "psychotic" schizophrenia-type symptoms in those taking the medication. Talk to your doctors about decreasing the dose of the Parkinson's medications. The reason behind this is such:

Parkinson's symptoms result from the body having too little dopamine.
Schizophrenia symptoms result from the body having too much dopamine.

Parkinson's medications act by adding dopamine to the body, however, if given too much, the brain will be overloaded with dopamine and the patient will have symptoms of schizophrenia.
Reply

Loading...

I agree with what you're saying, hallucinations can pop up with anti-parkinson's meds and it's all about balance. Can you let us know how you're doing? I'd like to hear an update.
Reply

Loading...